Alert archive / West Virginia / Flash Flood Warnings in 2010
Flash Flood Warning 48, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jul 25, 2010, 6:15 PM EDT for Boone County, Lincoln County, Wayne County, West Virginia. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2010, 6:15 PM EDT (22:15 UTC)
- Expired
- Jul 25, 2010, 8:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Boone County, WV, Lincoln County, WV, Wayne County, WV
The radar
The Charleston,WV radar (KRLX), 41 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 6:30 PM EDT | FLASH FLOOD | Madison, WV | 911 CENTER REPORTS FLASH FLOODING OVER MUCH OF COUNTY. INVESTIGATING POSSIBLE DROWNING. |
| Jul 25, 7:30 PM EDT | FLASH FLOOD | Danville, WV | *** 1 FATAL *** DROWNING FATALITY ON PRICE BRANCH ROAD IN DANVILLE. THIS ALSO DESIGNATED COUNTY HIGHWAY 119/06. MAN FELL INTO STREAM AT APPROXIMATELY 730 PM. WAS EVIDENTLY SUCKED THROUGH CULVERT AND INTO LITTLE COAL RIVER. BODY RECOVERED APPROXIMATELY 745 PM I |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.3 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1340 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
848
WGUS51 KRLX 252215
FFWRLX
WVC005-043-099-260015-
/O.NEW.KRLX.FF.W.0048.100725T2215Z-100726T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
615 PM EDT SUN JUL 25 2010
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BOONE COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF MADISON...
CENTRAL LINCOLN COUNTY IN WEST VIRGINIA...
NORTHERN WAYNE COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITIES OF...WAYNE...BEECH FORK STATE PARK...
* UNTIL 815 PM EDT
* AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM TRAINING THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CENTERVILLE...WAYNE...MADISON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 1.5 INCHES ARE POSSIBLE IN THE
WARNED AREA. WITH GROUND ALREADY SATURATED FROM EARLIER RAIN...THIS
NEW RAIN WILL QUICKLY RUN OFF INTO CREEKS AND STREAMS TO CAUSE
FLOODING.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3837 8255 3830 8229 3828 8231 3826 8231
3823 8228 3828 8222 3824 8199 3810 8154
3790 8165 3800 8197 3803 8195 3802 8203
3819 8259
$$
193 follow-up statements
048
WGUS71 KRLX 252256
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
656 PM EDT SUN JUL 25 2010
WVC099-252257-
/O.CAN.KRLX.FF.W.0048.000000T0000Z-100726T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE WV-
656 PM EDT SUN JUL 25 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN WAYNE
COUNTY...
THE THUNDERSTORMS RESPONSIBLE FOR THE FLASH FLOOD WARNING HAVE
EXITED THE AREA...AND CREEKS ARE ALREADY ON THEIR WAY BACK DOWN.
NO ADDITIONAL FLASH FLOODING IS EXPECTED.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SUNDAY
EVENING FOR CENTRAL WEST VIRGINIA.
LAT...LON 3820 8226 3824 8226 3828 8222 3824 8199
3810 8154 3790 8165 3800 8197 3802 8195
3803 8196 3802 8203 3808 8221 3814 8227
3819 8228
$$
WVC005-043-260015-
/O.CON.KRLX.FF.W.0048.000000T0000Z-100726T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN WV-BOONE WV-
656 PM EDT SUN JUL 25 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR BOONE
AND CENTRAL LINCOLN COUNTIES...
AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAINFALL RATES OF UP TO AN INCH IN THE PAST HOUR OVER THE WARNED
AREA. TOTAL RAINFALL IN EXCESS OF TWO INCHES HAS BEEN MEASURED IN A
FEW SPOTS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MYRA...
BRANCHLAND...YAWKEY AND GRIFFITHSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN THERE ARE MANY LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3820 8226 3824 8226 3828 8222 3824 8199
3810 8154 3790 8165 3800 8197 3802 8195
3803 8196 3802 8203 3808 8221 3814 8227
3819 8228
$$
19148
WGUS71 KRLX 252345
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
745 PM EDT SUN JUL 25 2010
WVC043-252351-
/O.CAN.KRLX.FF.W.0048.000000T0000Z-100726T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN WV-
745 PM EDT SUN JUL 25 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL LINCOLN
COUNTY...
THE THUNDERSTORMS RESPONSIBLE FOR THE FLASH FLOOD WARNING HAVE
EXITED THE AREA...AND CREEKS ARE ALREADY ON THEIR WAY BACK DOWN. 1
TO 2 INCHES OF RAIN FELL ACROSS THE WARNED PORTION OF LINCOLN
COUNTY. NO ADDITIONAL FLASH FLOODING IS EXPECTED.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.
LAT...LON 3800 8197 3803 8192 3806 8197 3808 8198
3811 8194 3814 8194 3815 8192 3815 8189
3817 8188 3819 8183 3810 8154 3790 8165
$$
WVC005-260015-
/O.CON.KRLX.FF.W.0048.000000T0000Z-100726T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOONE WV-
745 PM EDT SUN JUL 25 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR BOONE
COUNTY...
AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THAT
RAIN WAS COMING TO AN END IN THE WARNED PORTION OF BOONE COUNTY.
HOWEVER...1.5 TO 2.5 INCHES OF RAIN HAS OCCURRED DURING THE PAST 3
HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JULIAN...DANVILLE...AND MADISON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LITTLE ADDITIONAL RAINFALL IS EXPECTED OVER THE WARNED AREA...BUT
MANY FLOODING PROBLEMS HAVE OCCURRED AND ARE ONGOING.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3800 8197 3803 8192 3806 8197 3808 8198
3811 8194 3814 8194 3815 8192 3815 8189
3817 8188 3819 8183 3810 8154 3790 8165
$$
19116
WGUS71 KRLX 260008
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
808 PM EDT SUN JUL 25 2010
WVC005-260016-
/O.EXP.KRLX.FF.W.0048.000000T0000Z-100726T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOONE WV-
808 PM EDT SUN JUL 25 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 815 PM EDT FOR BOONE
COUNTY...
THE THUNDERSTORMS RESPONSIBLE FOR THE FLASH FLOOD WARNING HAVE
EXITED THE AREA...AND CREEKS ARE ALREADY ON THEIR WAY BACK DOWN. 1.5
TO 2.5 INCHES OF RAIN FELL ACROSS THE WARNED PORTION OF LINCOLN
COUNTY...WHICH RESULTED IN SEVERAL FLOODING PROBLEMS IN THE WARNED
AREA...INCLUDING A FATALITY. HOWEVER...NO ADDITIONAL FLASH FLOODING
IS EXPECTED.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.
LAT...LON 3800 8197 3803 8192 3806 8197 3808 8198
3811 8194 3814 8194 3815 8192 3815 8189
3817 8188 3819 8183 3810 8154 3790 8165
$$
19What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 1:37 PM EDT, 4 hours 38 minutes earlier.
Area forecast discussion, Jul 25, 1:37 PM EDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 137 PM EDT SUN JUL 25 2010 .SYNOPSIS... A COLD FRONT PUSHES SOUTH THROUGH THE REGION TONIGHT AND SOUTH OF THE REGION MONDAY WHERE IT WILL LINGER. TOWARDS WEEKS END HIGH PRESSURE WILL FINALLY ROLL IN BEHIND A COLD FRONT. && .NEAR TERM /THROUGH MONDAY/... FIRST WAVE OF STORMS GOING THROUGH. HI RES MODELS SHOW ANOTHER VORT AREA SWINGING THROUGH LATER THIS AFTERNOON WITH HIGHER PRECIPITABLE WATER VALUES AND HIGHER CAPES AND SOME LOW LEVEL CONVERGENCE. FOCUS BEST IN THE VICINITY NE KY ACROSS SW WV. FLOODING WITH HEAVY RAINS BEST BET IF SOMETHING DOES HAPPEN THERE. AFTER FRONT PUSHES SOUTH MONDAY KEEPING LIKELY IN THE SOUTH AS NAM DOES INDICATE SOME DYNAMICS OVER EXTREME SOUTH IN AFTERNOON. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... ONLY MADE A FEW TWEAKS TO THE PREVIOUS FORECAST. MUCH OF THE NORTHERN HALF OF THE CWA WILL HAVE MUCH DRIER...AND SLIGHTLY COOLER WEATHER BEHIND THE FRONT. CLOSER TO THE FRONTAL BOUNDARY...WILL CONTINUE TO EXPERIENCE HIGHER PW VALUES...BETWEEN 1.5 TO 1.7 INCHES. SOUTHERN ZONES WILL CONTINUE TO REMAIN UNSETTLED FOR THE SHORT TERM. TEMPS DURING THE PERIOD WILL REBOUND NICELY...BACK INTO THE UPPER 80S FOR MOST OF THE REGION. && .LONG TERM /THURSDAY THROUGH SUNDAY/... UNSETTLED...HOT AND HUMID WEATHER WILL CONTINUE IN THE LONG TERM ACROSS THE ENTIRE CWA. THIS PATTERN OF HOT...HUMID AND UNSETTLED WEATHER WILL CONTINUE UNTIL AT LEAST THURSDAY...WHEN ANOTHER COLD FRONT WILL SINK SOUTH INTO THE REGION. THIS WILL BRING AN INCREASE IN SHOWERS AND THUNDERSTORMS TO THE CWA. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... MVFR ACROSS AREA WITH CU GIVING WAY TO VFR THIS EVENING ACROSS MOST OF REGION. EXCEPTION WILL BE BRIEFLY IN THUNDERSTORMS WHERE QUICK IFR WILL DEVELOP. AFTER CLOUDS THIN OVERNIGHT ENOUGH MOISTURE WILL BE AROUND TO ENABLE VALLEY FOG WITH LIFR TO DEVELOP. CONDITIONS WILL IMPROVE AS DRYING OUT OCCURS MONDAY MORNING. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z MONDAY... FORECAST CONFIDENCE: HIGH INTO THIS EVENING AND MEDIUM WITH FOG FORMATION OVER NIGHT. ALTERNATE SCENARIOS:CONDITIONS FROM FOG MAY NOT BE AS LOW OVER NIGHT. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE SUN 07/25/10 UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H M M M M H H H H H H H HTS CONSISTENCY H M M M H H H H H H H H BKW CONSISTENCY H H H H H H M M M M H H EKN CONSISTENCY H M M H M M M M M M M M PKB CONSISTENCY M H L L M H H H H H H H CKB CONSISTENCY M M L L H M M H H H H H AFTER 18Z MONDAY... IFR CONDITIONS POSSIBLE IN THUNDERSTORMS OVER THE SOUTHERN COUNTIES MONDAY AND MONDAY NIGHT. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...AAR/SL NEAR TERM...AAR SHORT TERM...SL LONG TERM...SL AVIATION...AAR
Hazardous weather outlook, Jul 25, 4:29 PM EDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 429 PM EDT SUN JUL 25 2010 OHZ066-067-075-076-083>086-WVZ007>011-016>020-028>032-038>040-046- 047-262030- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE- BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR- POCAHONTAS-RANDOLPH- 429 PM EDT SUN JUL 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. KYZ101-OHZ087-262030- GREENUP-LAWRENCE OH- 429 PM EDT SUN JUL 25 2010 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND SOUTHEAST OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND HEAVY RAINS INTO TONIGHT. A SLOW MOVING COLD FRONT ON WILL STALL JUST SOUTH OF THE REGION TONIGHT. THIS WILL CREATE SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAINFALL...AND COULD CREATE FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. KYZ102-103-105-VAZ003-004-262030- CARTER-BOYD-LAWRENCE KY-DICKENSON-BUCHANAN- 429 PM EDT SUN JUL 25 2010 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND HEAVY RAINS INTO TONIGHT. A SLOW MOVING COLD FRONT ON WILL STALL JUST SOUTH OF THE REGION TONIGHT. THIS WILL CREATE SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAINFALL...AND COULD CREATE FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THE COLD FRONT WILL MEANDER ACROSS THE AREA THROUGH MONDAY NIGHT...BEFORE RETURNING NORTH AS A WARM FRONT ON TUESDAY. THIS WILL CREATE SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAINFALL...AND COULD CREATE FLOODING PROBLEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. WVZ006-014-015-027-036-037-262030- CABELL-PUTNAM-KANAWHA-CLAY-FAYETTE-NICHOLAS- 429 PM EDT SUN JUL 25 2010 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT MONDAY... ...SEVERE THUNDERSTORM WATCH 534 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. WVZ005-013-024>026-033>035-262030- WAYNE-LINCOLN-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH- 429 PM EDT SUN JUL 25 2010 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... ...SEVERE THUNDERSTORM WATCH 534 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THE COLD FRONT WILL MEANDER ACROSS THE AREA THROUGH MONDAY NIGHT...BEFORE RETURNING NORTH AS A WARM FRONT ON TUESDAY. THIS WILL CREATE SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAINFALL...AND COULD CREATE FLOODING PROBLEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Jul 25, 2:57 PM EDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
257 PM EDT SUN JUL 25 2010
WVZ027-036-037-252000-
CLAY WV-FAYETTE WV-NICHOLAS WV-
257 PM EDT SUN JUL 25 2010
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FAYETTE...SOUTHERN
NICHOLAS AND SOUTHWESTERN CLAY COUNTIES...
AT 256 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES SOUTH OF
CLAY...MOVING EAST AT 35 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR DRENNAN AROUND 310 PM...KESSLERS CROSS LANES
AROUND 315 PM...SUMMERSVILLE AROUND 320 PM...MOUNT NEBO AROUND 325
PM...CANVAS AROUND 330 PM AND NETTIE AROUND 340 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3807 8071 3810 8085 3809 8088 3806 8085
3808 8082 3807 8080 3805 8081 3802 8077
3799 8077 3799 8078 3822 8128 3827 8123
3832 8125 3839 8121 3825 8046
26Special weather statement, Jul 25, 4:03 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
403 PM EDT SUN JUL 25 2010
WVZ013-015-026-036-252030-
BOONE WV-FAYETTE WV-KANAWHA WV-LINCOLN WV-
403 PM EDT SUN JUL 25 2010
...STRONG THUNDERSTORMS WITH VERY HEAVY RAIN WILL AFFECT
BOONE...CENTRAL LINCOLN...NORTHWESTERN FAYETTE AND SOUTHERN KANAWHA
COUNTIES...
AT 355 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM
CHARLESTON TO 12 MILES NORTH OF MADISON TO 8 MILES WEST OF MADISON...
MOVING EAST AT 40 MPH.
BRIEF BUT VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS. INTENSE LIGHTNING...AND WIND GUSTS TO 40 MPH ARE ALSO
POSSIBLE WITH THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3807 8217 3824 8179 3839 8170 3833 8125
3827 8123 3823 8117 3823 8114 3798 8147
3797 8150 3798 8152 3793 8157 3801 8196
3803 8195
19Special weather statement, Jul 25, 4:35 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
435 PM EDT SUN JUL 25 2010
WVZ015-024>026-034>036-252130-
BOONE WV-FAYETTE WV-KANAWHA WV-LOGAN WV-MINGO WV-RALEIGH WV-
WYOMING WV-
435 PM EDT SUN JUL 25 2010
...STRONG THUNDERSTORMS WITH VERY HEAVY RAIN WILL AFFECT
FAYETTE...LOGAN...MINGO...NORTHERN WYOMING...RALEIGH...SOUTHEASTERN
KANAWHA AND SOUTHERN BOONE COUNTIES...
AT 428 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 18 MILES
NORTHWEST OF FAYETTEVILLE TO 11 MILES SOUTHEAST OF MADISON TO 8 MILES
EAST OF INEZ...MOVING EAST AT 40 MPH.
BRIEF BUT VERY HEAVY RAIN OF UP TO AN INCH IN AN HOUR WILL FALL
FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. INTENSE
LIGHTNING...AND WIND GUSTS TO 40 MPH ARE ALSO POSSIBLE WITH THESE
STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-64 NEAR BECKLEY BETWEEN MILE MARKERS 120 AND 137...THE WEST
VIRGINIA TURNPIKE BETWEEN MILE MARKERS 37 AND 80.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3776 8233 3782 8242 3785 8243 3786 8243
3787 8242 3785 8239 3789 8237 3800 8166
3826 8134 3818 8094 3813 8088 3808 8088
3806 8080 3805 8081 3798 8077 3795 8080
3787 8075 3782 8093 3777 8088 3756 8190
19Local storm report, Jul 25, 4:45 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
445 PM EDT SUN JUL 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND GST JULIAN 38.15N 81.85W
07/25/2010 E0 MPH BOONE WV FIRE DEPT/RESCUE
MULTIPLE TREES DOWN AT JULIAN AND ALONG RT. 3 AT ROCK
CREEK. ESTIMATED WIND GUST 40 MPH.
&&
CAMPBELLSpecial weather statement, Jul 25, 5:12 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
512 PM EDT SUN JUL 25 2010
WVZ014-015-252145-
KANAWHA WV-PUTNAM WV-
512 PM EDT SUN JUL 25 2010
...A THUNDERSTORM WITH HEAVY RAINFALL WILL AFFECT CENTRAL PUTNAM AND
NORTHWESTERN KANAWHA COUNTIES...
AT 456 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
WINFIELD...MOVING EAST AT 15 MPH.
BRIEF BUT HEAVY RAIN WILL FALL FROM THIS STORM. THE ADDITIONAL HALF
TO THREE QUARTERS OF AN INCH OF NEW RAIN...ON TOP OF WHAT ALREADY
FELL EARLIER THIS AFTERNOON...WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. HURRICANE CREEK AND
SCARY CREEK WILL BE ESPECIALLY VULNERABLE TO QUICK RISES.
THIS STORM WILL BE NEAR CROSS LANES AROUND 515 PM...INSTITUTE AROUND
520 PM...DUNBAR AROUND 525 PM...AND SISSONVILLE AROUND 540 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3857 8204 3856 8148 3855 8143 3832 8149
3840 8204
19Special weather statement, Jul 25, 5:41 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
541 PM EDT SUN JUL 25 2010
KYZ103-WVZ005-013-252230-
BOYD KY-LINCOLN WV-WAYNE WV-
541 PM EDT SUN JUL 25 2010
...THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT BOYD...CENTRAL LINCOLN
AND NORTHERN WAYNE COUNTIES...
AT 533 PM EDT...THUNDERSTORMS WITH HEAVY RAIN WERE ALONG A LINE FROM
8 MILES SOUTH OF CANNONSBURG TO WAYNE TO 8 MILES SOUTHWEST OF HAMLIN
TO 9 MILES WEST OF MADISON...MOVING SOUTHEAST AT 20 MPH.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS. THIS ADDITIONAL
RAIN...ON TOP OF WHAT ALREADY FELL EARLIER THIS AFTERNOON...WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS. ALSO...EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3837 8278 3830 8230 3826 8231 3822 8228
3828 8222 3827 8192 3811 8194 3808 8197
3803 8195 3803 8203 3809 8236 3822 8261
3825 8259 3827 8262 3826 8271 3829 8278
19The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 3:36 AM EDT | Flash Flood Watch | RLX | Barbour, Boone, Braxton, Cabell, Calhoun, Clay and 22 more | 19 hr |
| Jul 25, 12:06 PM EDT | Special Weather Statement | RLX | Barbour, Braxton, Calhoun, Doddridge, Gilmer, Harrison and 4 more | 54 min |
| Jul 25, 12:11 PM EDT | Special Weather Statement | RLX | Mason | 49 min |
| Jul 25, 12:19 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Kanawha, Mason, Putnam | 56 min |
| Jul 25, 12:30 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Harrison, Randolph, Taylor | 60 min |
| Jul 25, 1:30 PM EDT | Special Weather Statement | RLX | Randolph | 60 min |
| Jul 25, 1:36 PM EDT | Special Weather Statement | RLX | Roane | 54 min |
| Jul 25, 2:16 PM EDT | Special Weather Statement | RLX | Kanawha, Putnam | 59 min |
| Jul 25, 2:22 PM EDT | Special Weather Statement | RLX | Clay, Nicholas | 53 min |
| Jul 25, 2:55 PM EDT | Special Weather Statement | RLX | Kanawha, Putnam | 65 min |
| Jul 25, 2:57 PM EDT | Special Weather Statement | RLX | Nicholas | 63 min |
| Jul 25, 3:21 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Fayette, Kanawha, Nicholas | 28 min |
| Jul 25, 4:03 PM EDT | Special Weather Statement | RLX | Boone, Kanawha | 27 min |
| Jul 25, 4:35 PM EDT | Special Weather Statement | RLX | Fayette, Logan, Mingo, Raleigh | 55 min |
| Jul 25, 4:53 PM EDT | Severe Thunderstorm Warning | RLX | Fayette, Raleigh | 37 min |
| Jul 25, 5:12 PM EDT | Special Weather Statement | RLX | Kanawha, Putnam | 33 min |
| Jul 25, 5:41 PM EDT | Special Weather Statement | RLX | Lincoln, Wayne | 49 min |
Nearby
Flash Flood Warnings in West Virginia, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.